MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM; DENTAL IMPLANT
Model Number XIFOSS410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that years after loading implant fracture occurred around the collar of the fixture.Fixture was removed.Tooth location 26.
 
Additional Manufacturer Narrative
Mfr report number 0001038806-2020-01800, section "d4: device udi number" was submitted with udi #(b)(4) in error.Associated lot # 2013100587 was manufactured prior to 24-sep-2015, as a result, a udi number is not required.The following sections have been updated: g7: checked "follow-up.".
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
One osseotite® certain® 2 implant 4 x 10mm (xifoss410) was returned for investigation.Visual evaluation of the as returned products identified significant signs of wear and fracturing at the collar.Bone tissue and scratches presented on the external threads which were damaged.Pre-existing patient condition noted on the per was low density ¿ type iv.The reported device was being placed on tooth # 26 (fdi) when the incident occurred.The implant was placed for approximately 4 years 1 month.The reported event could not be recreated and functional testing could not be performed due to the nature of the dental device and event (fracture).X-ray and picture images were not provided.Appropriate documentation was reviewed.Dhr review was completed for the subject lot number 2013100587.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2013100587) for similar event and no other complaint was identified.Based on the available information, device malfunction has occurred and the reported event was confirmed.The following sections have been updated: g7: checked "follow-up." h3: changed "no" to "yes.".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE CERTAIN 2 IMPLANT 4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10825285
Report Number0001038806-2020-01800
Device Sequence Number17036455
Product Code DZE
UDI-Device Identifier00844868023142
UDI-Public(01)00844868023142(17)181114(10)2013100587(241)XIFOSS410
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/14/2018
Device Model NumberXIFOSS410
Device Catalogue NumberXIFOSS410
Device Lot Number2013100587
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer02/10/2021
02/12/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date02/11/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR